advertisement
Question
Posted by: Cherise | 2010-03-16

Polycystic Ovary Syndrome

Good day, I have been diagnosed with POS a few years ago. My gynae prescribed Minerva contraceptive and Glucophage. But I gained weight with the meds, although keeping a healthy lifestyle and doing a lot of cardio. Now my GP prescribed Yasmin. Will this affect my body in a negative way?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It shouldn't.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Tracey | 2010-04-14

Hi there. I also have PCOS and an endochrinologist in PTA put me on Cipla-Pioglitazone. It regulates the insulin in your body whereas Glucophage regulates the sugar (so I''m told). It really helped with the weight. In the first 2 months I lost about 6 kilograms and then it stayed constant. However, after a year of using this medication, it had an effect on my teeth. My back teeth felt as though they had cavities. Upon dentist visits, I was informed my teeth are fine. I''ve left the medication and I have since picked up 2 kilo''s that won''t go away regardless of what I do. I''m also on Yasmin and I don''t think it has anything to do with the weight.

Reply to Tracey
Posted by: Cherise | 2010-03-29

Thank you for the advice :)

Reply to Cherise
Posted by: Gigi | 2010-03-19

Are you following a Low GI Low fat diet, this will help. Yasmin should also help.....

Good Luck

Reply to Gigi
Posted by: Sara | 2010-03-18

I have PCOS ... and i was on Diane 35 for 6 months and lost 14 kg''s .... then my doc put me on Yasmin and Estofem was on it for a year and i gained weight ...

Maybe it works differently for some people ...

Good Luck

Reply to Sara
Posted by: gynaedoc | 2010-03-18

It shouldn't.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement